Share this article

print logo

Firefighters revive three with Narcan after injury car crash on Delaware Avenue

One of the three people who were overdosing on suspected opiates when their car crashed Sunday afternoon on Delaware Avenue near West Delavan Avenue remained in critical condition Monday in Erie County Medical Center.

When firefighters arrived at the accident scene, they found the driver and two passengers unconscious in the 2008 black BMW and determined that they were in the throes of an opiate overdose, according to Lt. Thomas J. Leatherbarrow, commander of the Buffalo Police Department’s accident investigation unit.

“All three persons in the car received Narcan to revive them,” Leatherbarrow said of the firefighters’ administering the antidote to reverse the effects of opiates, which can halt the ability to breathe.

But a rear-seat passenger slipped back into unconsciousness and required CPR as he was transported to ECMC, where he was admitted into the intensive care unit.

The other occupants, a man and woman, were also taken to ECMC, where they were treated and later released.

Charges are expected against the driver once toxicology tests are done, police said.

Before the southbound car crashed into a utility pole at about 2:30 p.m., it had sideswiped two parked vehicles on Delaware near Forest Avenue, Leatherbarrow said.

The names of those involved have not been released.

email: lmichel@buffnews.com